Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 77, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 4, 2024, 9:04 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2024, 9:04 AM PDT (16:04 UTC)
- Expired
- Jul 4, 2024, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
643 WHUS76 KEKA 041604 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 904 AM PDT Thu Jul 4 2024 PZZ470-475-050015- /O.EXP.KEKA.SE.W.0027.000000T0000Z-240704T1600Z/ /O.NEW.KEKA.SC.Y.0077.240704T1604Z-240705T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 904 AM PDT Thu Jul 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING EXPIRING AT 9 AM PDT THIS MORNING... * WHAT...Northeast winds 5 to 15 kt with gusts up to 30 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-042200- /O.NEW.KEKA.SC.Y.0077.240704T1604Z-240704T2200Z/ Pt St George to Cape Mendocino out 10 nm- 904 AM PDT Thu Jul 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
085 WHUS76 KEKA 042158 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 PM PDT Thu Jul 4 2024 PZZ450-042300- /O.EXP.KEKA.SC.Y.0077.000000T0000Z-240704T2200Z/ Pt St George to Cape Mendocino out 10 nm- 258 PM PDT Thu Jul 4 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... $$ PZZ470-475-050400- /O.CON.KEKA.SC.Y.0077.000000T0000Z-240705T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 258 PM PDT Thu Jul 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
172 WHUS76 KEKA 050345 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 845 PM PDT Thu Jul 4 2024 PZZ470-475-050445- /O.EXP.KEKA.SC.Y.0077.000000T0000Z-240705T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 845 PM PDT Thu Jul 4 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 4:33 AM PDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 4:33 AM PDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
433 AM PDT Thu Jul 4 2024
.SYNOPSIS...Expansion of above normal temperatures are expected for
the weekend. Heat will bring continued Major HeatRisk alongside
enhanced fire weather concerns. Shallow marine inversion may be
pushed offshore in time for fireworks enjoyment as we celebrate our
nation's Independence.
&&
.DISCUSSION...A strengthening upper level low off the coast of
British Columbia begins a southwesterly transit, elongating and
shifting the resilient ridge's axis towards the west, exaggerating
the tilt and negative vorticity associated with the high pressure as
the weekend approaches. Confluence downstream of the synoptic
anticyclonic feature further enhances the ridge in what will be a
larger mass of sinking air which will warm as it descends onto our
area, with above normal temperatures when compared to the
climatology for this time of year.
This shift and tilt will bring higher temperatures towards the coast
as the weekend approaches and the onshore flow weakens. Low to mid
70's for most of the coast. Yet, inland just a few miles it will
increase to the low 80's, Fortuna for instance on Saturday is
forecast to be around 84. Orientation of upper air jet streak will
also dictate the flow of winds near the surface, pulling dry air
over fuels that are sensitive to fire ignition. GFS and ECMWF have
differing solutions as to orientation of surface winds yet drier
conditions should be expected. Major areas of concern are in the
southern half of the CWA, particularly in Lake county and central to
eastern Mendocino with heatrisk expanding for both counties
Saturday. Trinity and eastern Del Norte counties will also see an
expansion of heatrisk Saturday with a respite from the conditions
soon after on Sunday for most areas. Saturday's expected highs:
Hoopa 112, Willow Creek 116, Big Bar 121, Weaverville 114,
Middletown 110, Clearlake and Kelseyville 111, and Ukiah at 112.
Smoke and haze from the Shelly fire in Siskiyou county, could pose
potential health hazards to individuals with sensitivities to
airborne particulates through the weekend as winds bring smoke and
haze into Trinity, northern Humboldt and northern Mendocino this
weekend. /EYS
&&
.AVIATION...VFR conditions prevail for this TAF period at all
terminals with gusty northerly winds easing overnight at KCEC. VFR
conditions will continue into the morning at KCEC with the
possibility of haze only slightly lowering visibility but not out of
MVFR/VFR categories. Similar conditions with a southwesterly flow at
KACV will prevail this morning although brief periods of IFR are
being flagged by MOS guidance. Diminishing winds with the shifting
of the high pressure ridge could bring a reversal of winds near
shore around Pt. Arena and develop north of Cape Mendocino just
before sunrise. HREF is indicating haze and broken low level
ceilings gradually filling in around Humboldt Bay and propagating
MVFR ceilings northward. A more potent stratus deck stemming from
the SF Bay area has the potential to fill in along the entire north
coast Thursday evening into early Friday morning, substantially
enhancing the marine layer and producing widespread IFR ceilings.
&&
.MARINE...N Winds and seas will subside considerably by this
afternoon as the pressure gradient slackens, rapidly reaching sub-
advisory levels across all zones. Hi-res models are anticipating a
surge of coastal stratus riding up the coast along a southerly wind
reversal late Thursday into Friday, potentially producing widespread
marine fog. Northerly winds are expected to redevelop late this
weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory from 11 AM this morning to 8 PM PDT Saturday
for CAZ102.
Heat Advisory until 8 PM PDT this evening for CAZ104-106-
112.
Excessive Heat Warning until 8 PM PDT Saturday for CAZ105-
107-108-110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 9 AM PDT this morning for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:57 PM PDT | Fire Weather Watch | EKA | 49 hr | |
| Jul 4, 2:57 PM PDT | Red Flag Warning | EKA | 56 hr |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.